Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jan 29, 2013, 5:07 PM CST for Johnson County, Newton County, Pope County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 5:07 PM CST (23:07 UTC)
- Expired
- Jan 29, 2013, 5:45 PM CST
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Johnson County, AR, Newton County, AR, Pope County, AR
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 10:59 AM CST | Tornado Watch | SPC | 8 hr |
| Jan 29, 12:35 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS54 KLZK 292307
SVRLZK
ARC071-101-115-292345-
/O.NEW.KLZK.SV.W.0021.130129T2307Z-130129T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSON COUNTY IN WESTERN ARKANSAS...
NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
NORTH CENTRAL POPE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 545 PM CST
* AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF UPPER BUFFALO
WILDERNESS AREA TO 13 MILES NORTHWEST OF DEVILS KNOB TO 4 MILES
WEST OF HORSEHEAD LAKE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
JASPER... WALNUT...
UPPER BUFFALO WILDERNESS AREA... ROSETTA...
PIERCETOWN... MOORE...
MINERAL SPGS REC AREA... HORSEHEAD LAKE...
DILLEN... DEVILS KNOB... CARVER...
BERTHA... YALE... WAYTON...
VENDOR... SWAIN... SAND GAP...
SALUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3607 9294 3586 9295 3564 9299 3551 9371
3578 9369 3577 9352 3588 9353 3589 9351
3595 9350 3596 9347 3600 9345 3608 9295
TIME...MOT...LOC 2307Z 253DEG 40KT 3595 9348 3581 9357
3556 9368
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 2:44 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 29, 2:44 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CST TUE JAN 29 2013 .DISCUSSION... TOR WATCHES ARE CURRENTLY IN EFFECT FOR PARTS OF NORTHERN AND WESTERN AR...WHILE CONVECTION HAS BEEN LIGHT OVER CENTRAL AREAS...WHILE A BIT MORE IN THE LAST HOUR OR TWO OVER WESTERN AREAS. EARLIER DID SEE SOME SCATTERED SEVERE STORMS OVER OK AND MO...BUT AT THIS TIME...OVERCAST CLOUDS HAVE HELD INSTABILITY AT LOWER LEVELS. THE COLD FRONT WAS CURRENTLY OVER CENTRAL MO...SW TO EASTERN OK...SW TO N TX. PLENTY OF MOISTURE WAS STREAMING INTO AR WITH SURFACE DEW POINT TEMPS IN THE 60S...WHILE SOUNDING PRECIP WATER VALUES WERE OVER ONE INCH. WIND PROFILES DO SHOW PLENTY OF WIND ENERGY WITH A STRONG LOW LEVEL JET OF 30-50 KNOTS...WHILE SOME VEERING IN THE PROFILE...HENCE SOME RISK OF ISOLATED TORNADOES TODAY. THE TIMING OF COLD FRONT REMAINS VERY CLOSE TO EARLIER FORECAST PROGRESSION...THIS AFTERNOON OVER EASTERN OK TO NEAR NW AR TO MO. THEN FAR WEST AR BY 2 TO 4 PM. AS THE AFTERNOON PROGRESSES THE MAIN LINE OF STORMS WILL GRADUALLY MOVE EAST AND REACH THE LITTLE ROCK AREA AROUND 00Z TO 02Z (6 PM TO 9 PM CST)...THEN EASTERN AR 9 PM TO AROUND MID NIGHT. SOME STORMS WILL BE SEEN WELL AHEAD OF THE FRONT...AND DUE TO LOADED ATMOSPHERE...COULD BECOME STRONG TO SEVERE...THOUGH INSTABILITY IS LACKING. STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE ISOLATED TORNADO THREAT. A SQUALL LINE IS EXPECTED ALONG AND A BIT AHEAD OF THE COLD FRONT. AREAS OF HEAVY RAIN AND STRONG SURFACE WINDS WILL ALSO BE POSSIBLE...WITH LAKE WIND AND WIND ADVISORIES IN EFFECT. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT AHEAD OF THE FRONT AND WITH THE FRONT...PRECIP CHANCES WILL BE HIGH THIS AFTERNOON IN THE WEST...THEN THIS EVENING IN CENTRAL AREAS...WHILE LATER THIS EVENING TO EARLY OVERNIGHT OVER EASTERN AREAS. DO HAVE MENTION OF SEVERE STORMS OVER ALL OF CWA DUE TO EXPECTED STRONG CONVECTION. INSTABILITY REMAINS A KEY FACTOR...AS WELL AS POSSIBLE TOO STRONG OF THE LOW LEVEL JET WHICH COULD SHEER STORMS BEFORE THEY GET THE HEIGHT NEEDED FOR VERY STRONG AND LONG LIVED CONVECTION. SPIN UP MESOS WILL BE SEEN...BUT DEPTH MAY BE HELD AT BAY. CONVECTION WILL BE PUSHING EAST WEDNESDAY MORNING BUT SHOULD SEE SOME WRAP AROUND AND STATUS OVER NORTHERN AR ON WEDNESDAY BEFORE IT ALL PUSHES EAST WEDNESDAY AFTERNOON TO EVENING. THEN DRY WEATHER CONDITIONS AND A BIT COOLER TEMPS INITIALLY...THEN A WARM UP THROUGH LATE WEEK. A WEAK AND MOSTLY DRY FRONT LATE THURSDAY TO FRIDAY...WITH VERY LIMITED MOISTURE. MAINLY CLOUDS A COOLER TEMPS WITH A NW TO NW SURFACE FLOW. && .LONG TERM...SATURDAY THROUGH TUESDAY NORTHWEST FLOW WILL BRING A WEAK COLD FRONT INTO THE STATE SATURDAY. MOISTURE WILL BE LACKING DUE TO THE NORTHWEST FLOW...AND KEPT ONLY SLIGHT CHANCES OF RAIN IN THE FORECAST. HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT...WITH DRY CONDITIONS FOR SUNDAY. HOWEVER...SUBTROPICAL JET WILL DEVELOP OVER THE SOUTHERN PLAINS AND HELP BRING MOISTURE BACK TO THE STATE. RAIN CHANCES WILL BE BACK IN THE FORECAST FOR MONDAY...AS THE NEXT FRONT MOVES INTO THE REGION. COOL HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT TUESDAY...BUT TEMPERATURES WILL STILL BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 46 52 28 54 / 100 20 0 10 CAMDEN AR 47 57 32 61 / 100 10 0 0 HARRISON AR 36 44 26 53 / 70 20 0 10 HOT SPRINGS AR 45 54 31 59 / 100 10 0 0 LITTLE ROCK AR 47 54 31 58 / 100 10 0 0 MONTICELLO AR 50 57 33 59 / 100 10 0 0 MOUNT IDA AR 43 53 29 59 / 90 10 0 0 MOUNTAIN HOME AR 39 48 26 53 / 90 20 0 10 NEWPORT AR 48 53 29 54 / 100 20 0 10 PINE BLUFF AR 49 55 32 58 / 100 10 0 0 RUSSELLVILLE AR 43 52 28 58 / 90 20 0 10 SEARCY AR 45 51 28 55 / 100 20 0 10 STUTTGART AR 48 53 30 56 / 100 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARKANSAS-DESHA-DREW- INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE- SHARP-WHITE-WOODRUFF. LAKE WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER- FULTON-GARLAND-GRANT-HOT SPRING-IZARD-JOHNSON-LOGAN-MARION- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE- SCOTT-SEARCY-STONE-VAN BUREN-YELL. && SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Jan 29, 5:00 AM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE JAN 29 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE MID-MISSISSIPPI VALLEY TODAY. THE SYSTEM WILL DRAG A COLD FRONT TOWARD ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT IN NORTHERN AND WESTERN SECTIONS OF THE STATE DURING THE AFTERNOON AND EVENING HOURS. AS THE EVENING PROGRESSES...THE FRONT WILL SURGE INTO THE REGION...WITH A LINE OF STORMS EVOLVING. THE LINE WILL SWEEP FROM WEST TO EAST...AND WILL MAKE IT TO THE MISSISSIPPI RIVER DURING THE PREDAWN HOURS WEDNESDAY. THERE IS A LOT OF WIND ENERGY SURROUNDING THE FRONT...AND STORMS WILL TEND TO MOVE QUICKLY AT MORE THAN 50 MPH. THIS WILL INCREASE THE CHANCES FOR DAMAGING WINDS...WITH GUSTS EXPECTED TO REACH 60 TO 80 MPH IN SOME CASES. THIS IS ENOUGH TO DOWN TREES AND POWER LINES. TREES ARE PARTICULARLY VULNERABLE NOW FOLLOWING A WIDESPREAD DROUGHT AND HEAVY SNOW DURING THE HOLIDAY SEASON. WHILE INDIVIDUAL STORMS COULD CERTAINLY PRODUCE WIND DAMAGE...IT IS ALONG THE LINE OF STORMS WHERE WIND DAMAGE SHOULD BE MOST CONCENTRATED. WINDS WILL ALSO TURN SOMEWHAT WITH HEIGHT...AND THIS COULD LEAD TO ISOLATED TORNADOES. ANY TORNADOES WOULD BE MOST LIKELY IN STORMS AHEAD OF THE MAIN LINE...OR WHERE THERE IS NO COMPETITION FOR AVAILABLE ENERGY. THE ONLY INHIBITING FACTOR IS INSTABILITY. THE BIG SYSTEM ALOFT DRIVING THIS EVENT WILL LAG A BIT TO THE WEST. THE SYSTEM WILL BE SURROUNDED BY COOLER AIR OVERHEAD...AND THAT WILL BE DELAYED. WHILE IT WILL BE PLENTY WARM AND UNSTABLE TOWARD THE GROUND...A LACK OF COOLING UPSTAIRS WILL KEEP THE ATMOSPHERE MARGINALLY UNSTABLE...AND THIS COULD HELP REDUCE INSTANCES OF SEVERE WEATHER. OTHER THAN SEVERE WEATHER...THERE IS ALSO A CONCERN FOR HEAVY RAIN. MOISTURE LEVELS WILL BE IMPRESSIVE...AND TWO TO THREE TIMES HIGHER THAN NORMAL. THIS WILL MAKE THUNDERSTORMS EFFICIENT RAINMAKERS. IN GENERAL...RAINFALL SHOULD AVERAGE A HALF INCH TO AN INCH AND A HALF. HOWEVER...TWO TO FOUR INCH AMOUNTS COULD MATERIALIZE IN PARTS OF THE NORTH AND WEST WHERE DEVELOPMENT OCCURS AHEAD OF THE MAIN LINE. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY...WITH WIND SPEEDS FROM 15 TO 25 MPH AND GUSTS TO 35 MPH. BREEZY CONDITIONS WILL CONTINUE TONIGHT...WITH WINDS SHIFTING TO THE WEST AND SOUTHWEST BEHIND THE FRONT. WIND AND LAKE WIND ADVISORIES HAVE BEEN POSTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL CONTINUE BEHIND A COLD FRONT ON WEDNESDAY. WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WILL BE COMMON...WITH SOME GUSTS OVER 40 MPH. WIND AND LAKE WIND ADVISORIES ARE IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:58 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 28 hr |
| Jan 29, 4:04 AM CST | Wind Advisory | LZK | Arkansas, Desha, Drew, Independence, Jackson, Jefferson and 7 more | 21 hr |
| Jan 29, 4:22 PM CST | Severe Thunderstorm Warning | LZK | Boone | 38 min |
| Jan 29, 4:56 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 34 min |
| Jan 29, 5:17 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 43 min |
| Jan 29, 5:44 PM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Marion, Newton, Pope, Searcy | 46 min |
| Jan 29, 5:47 PM CST | Tornado Warning | LZK | Polk, Scott | 28 min |
| Jan 29, 5:57 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.